Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 11, 2021, 2:20 PM CST for Covington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 2:20 PM CST (20:20 UTC)
- Expired
- Dec 11, 2021, 3:00 PM CST
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 94 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
442
WWUS84 KMOB 112020
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
220 PM CST Sat Dec 11 2021
ALZ059-060-112100-
Covington AL-Escambia AL-
220 PM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of east central
Escambia and west central Covington Counties through 300 PM CST...
At 220 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 17 miles east of East Brewton, or 18 miles east
of Brewton, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Escambia and west central Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 8678 3109 8682 3129 8655 3129 8649
3123 8644 3117 8646
TIME...MOT...LOC 2020Z 239DEG 24KT 3110 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 11, 1:12 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 11, 1:12 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
112 PM CST Sat Dec 11 2021
.NEAR TERM /Now Through Sunday/...A cold front continues to make
steady progess southeastward across the area this afternoon and
will likely be completely out of the area by early this evening.
Ahead of the front, showers and a few thunderstorms continue to
develop and track northeast. Temperatures in the upper 70s to
around 80 with dewpoints in the low 70s is creating an unstable
airmass, which along with 0-1km SRH of 100-150m^2/s^2, is causing
some weak rotation in the showers and storms. While the overall
severe weather threat is low, an isolated severe storm with
damaging winds/isolated tornadoes cannot be ruled out for the
remainder of the afternoon. The severe threat will end with
frontal passage, as a much cooler and drier airmass moves into the
area. Lows tonight will be much colder, with lows in the upper
30s and low 40s inland to near 50 along the coast. Dry and much
colder conditions expected on Sunday with clearing skies during
the morning and highs only in the mid/upper 50s inland to mid 60s
near the coast. /13
&&
.AVIATION...
18Z issuance...MVFR to IFR conditions can be expected through this
evening as a cold front moves across the area with scattered to
numerous showers and thunderstorms. VFR conditions will develop
late tonight and continue through Sunday. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 6 PM this evening to 8 AM CST Sunday
for GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Dec 11, 10:53 AM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1053 AM CST Sat Dec 11 2021
ALZ261-MSZ076-079-111745-
Mobile Inland AL-Greene MS-George MS-
1053 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern Mobile,
northeastern George and southeastern Greene Counties through 1145 AM
CST...
At 1053 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Lucedale, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle, Lucedale and Gulfcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3112 8843 3111 8833 3114 8833 3115 8819
3113 8815 3106 8813 3097 8818 3091 8868
3102 8871
TIME...MOT...LOC 1653Z 253DEG 29KT 3097 8862
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 11, 11:21 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
1121 AM CST Sat Dec 11 2021
ALZ057-058-111800-
Butler AL-Crenshaw AL-
1121 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of east central Butler
and central Crenshaw Counties through NOON CST...
At 1120 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Georgiana, or 11 miles south of
Greenville, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Luverne and Rutledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3163 8660 3169 8667 3185 8635 3185 8626
3177 8619 3171 8621
TIME...MOT...LOC 1720Z 245DEG 25KT 3167 8660
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 11, 12:56 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1256 PM CST Sat Dec 11 2021
ALZ057-058-060-111945-
Butler AL-Covington AL-Crenshaw AL-
1256 PM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw and northwestern Covington Counties through 145
PM CST...
At 1256 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near McKenzie, or 18 miles northwest of
Andalusia, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McKenzie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8628 3146 8667 3151 8670 3152 8670
3152 8671 3156 8674 3171 8640 3170 8631
3162 8627
TIME...MOT...LOC 1856Z 248DEG 24KT 3153 8665
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 11, 1:21 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
121 PM CST Sat Dec 11 2021
ALZ056-059-060-112000-
Conecuh AL-Covington AL-Escambia AL-
121 PM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northeastern
Escambia, southeastern Conecuh and northern Covington Counties
through 200 PM CST...
At 121 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles southwest of Red Level, or 15 miles west
of Andalusia, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, River Falls, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3125 8635 3116 8685 3126 8685 3135 8687
3144 8645 3142 8636 3132 8630
TIME...MOT...LOC 1921Z 256DEG 25KT 3128 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Dec 11, 2:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CST Sat Dec 11 2021
ALZ059-060-112100-
Covington AL-Escambia AL-
220 PM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of east central
Escambia and west central Covington Counties through 300 PM CST...
At 220 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 17 miles east of East Brewton, or 18 miles east
of Brewton, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Escambia and west central Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 8678 3109 8682 3129 8655 3129 8649
3123 8644 3117 8646
TIME...MOT...LOC 2020Z 239DEG 24KT 3110 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:55 AM CST | Tornado Warning | MOB | Butler, Crenshaw | 50 min |
| Dec 11, 11:21 AM CST | Special Weather Statement | MOB | Crenshaw | 39 min |
| Dec 11, 12:56 PM CST | Special Weather Statement | MOB | Crenshaw | 49 min |
| Dec 11, 1:21 PM CST | Special Weather Statement | MOB | Covington | 39 min |
| Dec 11, 10:53 AM CST | Special Weather Statement | MOB | George | 52 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.